Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 6, NWS Kansas City, MO

April 8, 2013Johnson County, Leavenworth County, Wyandotte County, Kansas; Jackson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 8, 2013, 12:47 AM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Jackson County, Missouri. It was in force for 28 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2013, 12:47 AM CDT (05:47 UTC)
Expired
Apr 8, 2013, 1:15 AM CDT
In force
28 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 12:55 AM CDTHAIL 16 Sse Bonner Springs, KS
Apr 8, 1:00 AM CDTHAIL 1Shawnee, KSNICKEL TO QUARTER-SIZED HAIL COVERING THE GROUND.
Apr 8, 1:05 AM CDTHAIL 0.75Fairway, KSPENNY-SIZED HAIL WITH LIGHT ACCUMULATIONS REPORTED BY KCTV.
Apr 8, 1:09 AM CDTHAIL 0.751 Wsw Roeland Park, KSPENNY-SIZED HAIL HALF AN INCH DEEP ON THE PAVEMENT.
Apr 8, 1:09 AM CDTHAIL 0.886 S Kansas City, MOIN BROOKSIDE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS53 KEAX 080547
SVREAX
KSC091-103-209-MOC095-080615-
/O.NEW.KEAX.SV.W.0006.130408T0547Z-130408T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1247 AM CDT MON APR 8 2013

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
  SOUTHERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  WEST CENTRAL JACKSON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 115 AM CDT

* AT 1244 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DE SOTO...
  AND MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BONNER SPRINGS...EDWARDSVILLE...SHAWNEE...LAKE QUIVIRA...LENEXA...
  MERRIAM...OVERLAND PARK...MISSION...PRAIRIE VILLAGE...FAIRWAY...
  LEAWOOD...MISSION HILLS...WESTWOOD...KANSAS CITY...MISSION WOODS...
  WESTWOOD HILLS...HOLLIDAY...MUNCIE AND ROELAND PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3907 9502 3911 9461 3911 9460 3912 9458
      3912 9453 3892 9455 3895 9501
TIME...MOT...LOC 0546Z 266DEG 38KT 3900 9492

HAIL...1.00IN
WIND...<50MPH

$$

HAWBLITZEL
1 follow-up statement
984 
WWUS53 KEAX 080601
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 AM CDT MON APR 8 2013

KSC103-080609-
/O.CAN.KEAX.SV.W.0006.000000T0000Z-130408T0615Z/
LEAVENWORTH KS-
101 AM CDT MON APR 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEAVENWORTH
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3909 9483 3911 9460 3912 9457 3912 9453
      3892 9455 3894 9488
TIME...MOT...LOC 0559Z 266DEG 38KT 3900 9474

$$

KSC091-209-MOC095-080615-
/O.CON.KEAX.SV.W.0006.000000T0000Z-130408T0615Z/
JOHNSON KS-WYANDOTTE KS-JACKSON MO-
101 AM CDT MON APR 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND SOUTHERN WYANDOTTE COUNTY
IN NORTHEAST KANSAS...AND WEST CENTRAL JACKSON COUNTY IN WEST CENTRAL
MISSOURI UNTIL 115 AM CDT...

AT 1258 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE 
QUIVIRA...AND MOVING EAST AT 45 MPH. 

AT 100 AM...QUARTER SIZE HAIL WAS REPORTED COVERING THE GROUND IN 
SHAWNEE. 

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MERRIAM...OVERLAND PARK...MISSION...PRAIRIE VILLAGE...FAIRWAY...
LEAWOOD...MISSION HILLS...WESTWOOD...KANSAS CITY...MISSION WOODS...
WESTWOOD HILLS AND ROELAND PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3909 9483 3911 9460 3912 9457 3912 9453
      3892 9455 3894 9488
TIME...MOT...LOC 0559Z 266DEG 38KT 3900 9474

HAIL...1.00IN
WIND...<50MPH

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:31 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 8, 12:31 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1231 AM CDT Mon Apr 8 2013

.SHORT TERM...(This Evening through Monday Afternoon)
Issued at 411 PM CDT SUN APR 7 2013

This Evening and Tonight:

Modest moisture advection continues to raise dewpoints into the
lower to mid 50s across our southwestern zones, generally along and
south of Highway 50. Cloud cover has inhibited warmer temperatures
but we are still seeing afternoon temperatures in the low to mid
70s. A nebulous/weakly defined warm front, evident by a slight wind
shift and greater dewpoints over southeastern KS and west central
MO.

Convection has initiated in south central KS and the anticipation is
that this area of storms will propagate eastward and impact mainly
portions of southeast KS and southwest MO. There is a tight gradient
of instability along and south of the forecast area and given the
supercellular structure of the initial convection and it's eastward
movement there is enough uncertainty to keep a watch south of the
area for now. If instability can build more northward into the
forecast area, there is ample deep layer shear to support organized
convection, likely in the form of supercells initially, with a
threat for large hail and strong winds.

Additional convection may develop later this evening over central to
eastern KS and move eastward into extreme eastern KS and MO during
the overnight hours. The severe threat looks more marginal with those
storms, should they develop, but they could still produce marginally
severe hail and strong winds. These storms would likely track
eastward along the instability gradient/warm front, which would
likely generally run from east to west along the I-70 corridor. So
strong to possibly severe storms may affect the region during the
overnight hours with the most likely timing being around midnight,
give or take a few hours either way.

Monday:

With the area likely to be in the wake of overnight convection, low
clouds possibly lingering into the late morning and afternoon hours,
have trimmed precipitation chances considerably and confined them to
our eastern zones. Cloud cover will likely keep temperatures from
getting as warm as the previous two days, but we will still see
highs in the lower 70s. The exception may be in our northwest were
cloud cover may diminish earlier leading to longer sun.

.LONG TERM...(Monday Evening through Sunday)
Issued at 411 PM CDT SUN APR 7 2013

Monday Evening into Tuesday...

With a front in the vicinity of our Iowa border, expectations are
that the nocturnal low level jet will kick off overnight convection.
Models are not shy about advertising several hundred J/KG of MUCAPE
advecting over the front as the jet kicks in, but soundings point at
thunderstorms being elevated in nature, so the severe threat is
looking only marginal. However, with precipitable water values of 1
inch plus, heavy rain could be an issue with any storms that
develop.

As the day arrives Tuesday, convection will likely be shifting out
of our region from the overnight hours, though some lingering
activity might stick around through mid-morning. Much of the day
should be rather nice, with warm southerly winds prevailing helping
support highs in the upper 60s and 70s. However, soundings still show
the region remaining rather capped through the day, so currently not
expecting any additional daylight thunderstorm activity in our
forecast area. However, with a cold front moving in our direction
through Kansas, thoughts are that central and north central Kansas
could have a lot of afternoon activity, which would congeal and shift
east into us Tuesday night.

Tuesday Night into Wednesday...

Expecting the main thrust of the strong to severe storms to arrive
in the evening to overnight hours of Tuesday night. Convection from
the daylight hours of Tuesday will likely be closing in on, or have
reached, our forecast area by the evening hours. Support from the
upper level dynamics and surface front will provide us with plenty
of opportunity to keep convection going into and through the
overnight hours. The nocturnal jet ahead of the advancing front will
have its opportunity to enhance the convective potential late
Tuesday night as the front moves through bringing the threat of
severe thunderstorms to the entire region.

The slow frontal progress could keep rain going into and through the
day Wednesday, with post frontal showers across the far northern and
western reaches of the forecast area. There could be a small window
of opportunity for more thunderstorms in the warm sector ahead of the
front, east of a west central to northeast Missouri line during the
morning and afternoon hours.

Thursday through Sunday...

Cooler weather will great this period thanks to the cold front that
moved though the region Tuesday night/Wednesday. The axis of the
west CONUS trough will shift east through Missouri Thursday night,
likely providing us with some of the coolest temperatures of the
work week as the center of the cool Canadian high slides across.
This will likely make Thursday night lows possibly below
freezing over a large portion of northern Missouri and eastern
Kansas Thursday night, with more limited freezing conditions again
Friday night. However, the cool surface high that will be dominating
the Plains will quickly shift east, allowing a warming return flow to
reestablish itself by Saturday. This return flow will allow near
normal temperatures to prevail again for next weekend.

As for precipitation, not a lot is expected in these outer periods.
Flow across our section of the Plains States continues to look
rather flat and zonal at the tail end of the work week and through
the weekend, with only a hint of a shortwave moving across the
Plains next weekend. This should keep us dry through the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1230 AM CDT MON APR 8 2013

A narrow line of thunderstorms has just moved through MCI at TAF issuance
and will affect MKC through 630Z however beyond that conditions will
remain dry at the terminals through the overnight. MVFR cigs will
continue at MKC and MCI through the overnight and into tomorrow
morning. STJ is currently VFR however MVFR cigs will also move into
that terminal by 07Z. Model sounding hint at the potential for cigs
to further sink into high IFR by early morning however surface obs do
not support this at this time. Model soundings also hint at light fog
at the terminals and have included tempo groups for vsbys reduced to
4-5SM between 09Z-13Z. MVFR cigs will lift at STJ by 16Z and at MKC
and MCI by 18Z. There is the potential for showers in the VC of MKC
and MCI tomorrow afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...CDB
LONG TERM...Cutter
AVIATION...73
Hazardous weather outlook, Apr 7, 6:48 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 PM CDT SUN APR 7 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
648 PM CDT SUN APR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND
EASTERN KANSAS THIS EVENING. THESE THUNDERSTORMS WILL MOVE ACROSS THE
NORTHERN HALF OF MISSOURI DURING THE OVERNIGHT HOURS. WHILE
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD
PRODUCE LARGE HAIL AND POSSIBLY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL CONTINUE THROUGH MONDAY NIGHT...HOWEVER
WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.

ON TUESDAY...A STRONG STORM SYSTEM WILL MOVE EASTWARD PUSHING A COLD
FRONT TOWARDS THE REGION. STRONG TO SEVERE STORMS MAY DEVELOP ALONG
THIS FRONT AS IT MOVES ACROSS KANSAS TUESDAY AFTERNOON AND
EVENING...REACHING MISSOURI DURING THE OVERNIGHT HOURS. THERE WILL
BE THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA TUESDAY NIGHT AND ALL CONCERNED PARTIES ARE URGED TO CONTINUE
MONITORING FOR THE LATEST FORECAST INFORMATION.

IN ADDITION TO POSSIBLE SEVERE WEATHER... SEVERAL ROUNDS OF RAINFALL
MAY LEAD TO LOCAL FLOODING ISSUES ON AREA RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS MAY BE NEEDED TONIGHT WITH THE STRONGER STORMS. SPOTTER
ACTIVATION WILL LIKELY BE NEEDED TUESDAY EVENING AND NIGHT.

BAILEY

In the hours before

Local storm report, Apr 7, 8:10 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
810 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HAIL             INDEPENDENCE            39.09N 94.42W
04/07/2013  M1.00 INCH       JACKSON            MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Apr 7, 8:34 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             OLATHE                  38.89N 94.81W
04/07/2013  M0.88 INCH       JOHNSON            KS   LAW ENFORCEMENT

&&

GAMIS
Special weather statement, Apr 7, 8:50 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 PM CDT SUN APR 7 2013

KSZ104-105-MOZ029-037-080215-
CLAY MO-JACKSON MO-JOHNSON KS-WYANDOTTE KS-
850 PM CDT SUN APR 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS...AND NORTHWESTERN JACKSON AND SOUTHWESTERN CLAY COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 915 PM CDT...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OVERLAND PARK...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MISSION...FAIRWAY...MISSION HILLS...WESTWOOD...KANSAS CITY...NORTH
  KANSAS CITY...SUGAR CREEK...INDEPENDENCE...COURTNEY...LIBERTY...
  MISSION WOODS...WESTWOOD HILLS...AVONDALE...GLENAIRE...ROELAND
  PARK...MAYWOOD...RANDOLPH AND BIRMINGHAM.

LAT...LON 3927 9441 3913 9426 3892 9467 3900 9474
TIME...MOT...LOC 0150Z 230DEG 39KT 3899 9463

HAWBLITZEL
Local storm report, Apr 7, 8:58 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             KANSAS CITY             39.10N 94.58W
04/07/2013  M0.75 INCH       JACKSON            MO   PUBLIC

&&

GAMIS
Special weather statement, Apr 7, 10:48 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1048 PM CDT SUN APR 7 2013

KSZ025-MOZ020-028-080415-
ATCHISON KS-BUCHANAN MO-PLATTE MO-
1048 PM CDT SUN APR 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...
SOUTHWESTERN BUCHANAN AND ATCHISON COUNTIES UNTIL 1115 PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MUSCOTAH...OR 12 MILES NORTHWEST OF
NORTONVILLE...MOVING EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ATCHISON...EFFINGHAM...LANCASTER...RUSHVILLE...HURON...
  FARMINGTON...CUMMINGS...LEWIS AND CLARK VI...BEAN LAKE AND IATAN.

LAT...LON 3958 9557 3962 9557 3965 9516 3965 9512
      3962 9510 3962 9506 3966 9503 3967 9498
      3942 9496 3944 9557 3956 9558
TIME...MOT...LOC 0348Z 265DEG 48KT 3954 9544

HAWBLITZEL
Special weather statement, Apr 8, 12:15 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 AM CDT MON APR 8 2013

KSZ103>105-MOZ028>030-037-080600-
CLAY MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-PLATTE MO-RAY
MO-WYANDOTTE KS-
1215 AM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN JOHNSON
COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHERN RAY...
SOUTHEASTERN PLATTE...NORTHERN JACKSON AND CLAY COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 100 AM CDT...

AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
SMITHVILLE TO WEATHERBY LAKE TO BASEHOR...AND MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  EDWARDSVILLE...PARKVILLE...LAKE QUIVIRA...KEARNEY...GLADSTONE...
  RIVERSIDE...LIBERTY...CLAYCOMO...KANSAS CITY KANSAS...WESTWOOD...
  EXCELSIOR SPRINGS...KANSAS CITY...NORTH KANSAS CITY...SUGAR
  CREEK...COURTNEY...INDEPENDENCE...RICHMOND...BUCKNER...LAKE
  WAUKOMIS AND HOUSTON LAKE.

LAT...LON 3938 9445 3938 9385 3920 9399 3919 9404
      3916 9402 3913 9406 3914 9410 3910 9411
      3902 9423 3904 9519
TIME...MOT...LOC 0515Z 271DEG 45KT 3931 9448 3925 9462
          3914 9487

HAWBLITZEL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:26 PM CDTSpecial Weather StatementEAXWyandotte34 min
Apr 7, 10:23 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan52 min
Apr 7, 10:48 PM CDTSpecial Weather StatementEAXAtchison27 min
Apr 8, 12:15 AM CDTSpecial Weather StatementEAXWyandotte45 min
Apr 8, 1:10 AM CDTSevere Thunderstorm WarningEAXJohnson35 min
Apr 7, 7:56 PM CDTSpecial Weather StatementEAXJackson34 min
Apr 7, 7:59 PM CDTSevere Thunderstorm WarningEAXJackson16 min
Apr 7, 8:50 PM CDTSpecial Weather StatementEAXJackson25 min
Apr 8, 1:44 AM CDTSpecial Weather StatementEAXLafayette31 min
Apr 8, 2:17 AM CDTSpecial Weather StatementEAXSaline43 min
Apr 8, 2:18 AM CDTSpecial Weather StatementEAXHoward, Randolph12 min
Apr 8, 2:52 AM CDTSpecial Weather StatementEAXCooper, Pettis38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.